MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "hub broken/cracked".No adverse trends were indicated.The complaint of a cracked hub was confirmed.The returned device hub had a needleless connector (not supplied in the reported kit) attached to it.The female luer lock component of the purple valve was confirmed to be cracked just adjacent to the molded parting line.No other visual defects were noted to the valve or catheter.The likely root cause for the crack is an over-tightened connection with a mating male luer (likely the needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contains caution that "repeated overtightening may reduce hub connector life", and not to use hemostats to "secure or remove devices with luer lock hub connections".Recommended flushing techniques are also stated in the dfu.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), a picc was removed and replaced due to a crack in the luer lock.This was discovered because of leakage.No patient complications were incurred.The used picc has been returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7847015
Report Number1317056-2018-00168
Device Sequence Number1536710
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberH965458120
Device Lot Number5125493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1